OLYMPUS WINTER & IBE GMBH JAWS "HIQ+", BIPOLAR, 5 X 330 MM, GRASPING FORCEPS, FENESTRATED; RIGID ENDOSCOPIC TISSUE MANIPULATION FORCEPS, REUSABLE
Back to Search Results |
| Model Number |
WA64120C |
| Medical Device Problem Codes |
Detachment of Device or Device Component (2907); Mechanical Jam (2983)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/03/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
Event or Problem Description
It was observed during the device inspection, that the grasping forceps exhibited detachment of the teflon pin on the jaw resulting into the inability to open and close the jaw on one side.There were no reports of patient involvement.
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.New information added to the following fields: d8, h6 and h11.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 1 year since the subject device was manufactured.A definitive root cause was not identified, however, based on the results of the investigation, the probable cause of the malfunction would likely be improper handling leading to damage of the ceramic axle.The reported damage, specifically the detachment of the teflon pin, can be attributed to previous damage to the ceramic axle.The melting of the teflon body suggests that the damage to the ceramic axle was caused by a severe high frequency flashover, which is triggered by unintentional contact with other equipment or continuous contact of the distal jaws during high frequency application without tissue contact.This can result in a short circuit within the device, causing the ceramic tip to break, become loose, and possibly fall out.Olympus will continue to monitor field performance for this device.